• I accidentally gave Finnegan 2 doses of insulin 4 and 5:40 AM.

    Hi Cheryl,
    I recommend that you take your pet into see a veterinarian if you have not already done so. Giving insulin twice can lead to hypoglycemia which can cause significant issues likes seizures or even death at very low glucose levels. Your vet can check his blood glucose and recommend any treatment that he needs. They may recommend monitoring throughout the day to ensure that the glucose levels do not drop to dangerous levels. There may be other treatment recommended by your vet depending on the response to insulin and if there are any symptoms from this.


Need more information or advice?

Contact your nearest Banfield Pet Hospital to schedule an appointment today.

Tags

Diabetes

Ask a Vet Archive

When it comes to your pet's health, there's no such thing as a dumb question. Search questions real clients have submitted to our popular Ask a Vet Q&A series, and then submit a question of your own.